Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 1, 2005, 5:55 PM EDT for Washington County, New York. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2005, 5:55 PM EDT (21:55 UTC)
- Expired
- Jul 1, 2005, 7:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Washington County, NY
The radar
The Albany radar (KENX), 105 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 6:00 PM EDT | TSTM WND DMG | South Glens Falls, NY | TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 012155
SVRALY
NYC091-012300-
/O.NEW.KALY.SV.W.0062.050701T2155Z-050701T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EDT FRI JUL 1 2005
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK
* UNTIL 700 PM EDT
* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF
CORINTH TO 10 MILES SOUTHWEST OF GALWAY...OR ALONG A LINE EXTENDING
FROM LAKE GEORGE VILLAGE TO AMSTERDAM...AND MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROCK CITY FALLS BY 600 PM EDT
MILTON BY 610 PM EDT
SARATOGA SPRINGS AND BALLSTON SPA BY 615 PM EDT
BURNT HILLS BY 620 PM EDT
ROUND LAKE BY 625 PM EDT
CLIFTON PARK BY 630 PM EDT
LAT...LON 4325 7384 4323 7377 4328 7373 4329 7370
4327 7367 4330 7365 4330 7361 4308 7358
4294 7364 4291 7368 4282 7367 4282 7386
4291 7391 4290 7396 4294 7403 4295 7409
4305 7411 4331 7384
$$2 follow-up statements
000 WWUS51 KALY 012228 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 628 PM EDT FRI JUL 1 2005 NYC115-012300- /O.CON.KALY.SV.W.0063.000000T0000Z-050701T2300Z/ WASHINGTON NY- 628 PM EDT FRI JUL 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM EDT FOR CENTRAL AND SOUTHERN WASHINGTON COUNTY... AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH HEBRON...OR ABOUT 11 MILES NORTH OF SALEM...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTH OF RACEVILLE BY 635 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR WESTERN MASSACHUSETTS AND SOUTHEASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4334 7369 4303 7359 4335 7277 4360 7290 $$ TAW/HWJIV
000 WWUS51 KALY 012259 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 658 PM EDT FRI JUL 1 2005 NYC115-012306- /O.EXP.KALY.SV.W.0063.000000T0000Z-050701T2300Z/ WASHINGTON NY- 658 PM EDT FRI JUL 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL AND SOUTHERN WASHINGTON COUNTY WILL BE ALLOWED TO EXPIRE AT 700 PM EDT... THUNDERSTORMS WILL CONTINUE ACROSS WASHINGTON COUNTY...BUT ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR WESTERN MASSACHUSETTS AND SOUTHEASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4334 7369 4303 7359 4335 7277 4360 7290 $$ TAW/HWJIV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:55 PM EDT, 3 hours earlier.
Area forecast discussion, Jul 1, 2:55 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 255 PM EDT FRI JUL 1 2005 ZONES OUT EARLY...DUE TO THE WATCH. INCLUDED A REST OF THE AFTERNOON. OTHER PRODUCTS BEING SHIPPED OUT. .SYNOPSIS...A STRONG COLD FRONT...WORKING IN WESTERN NEW YORK STATE...WILL SWEEP ACROSS OUR REGION THROUGH THE EVENING HOURS. WE STILL EXPECT STRONG TO LOCALLY SEVERE THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE FRONT. AFTER THE COLD FRONT PUSHES TO OUR EAST...CANADIAN HIGH PRESSURE...BUILDING TO OUR SOUTH...WILL BRING A MUCH DRIER AND COOLER AIR MASS FOR THE BEGINNING OF THE HOLIDAY WEEKEND. && .SHORT TERM (TONIGHT THROUGH MONDAY)...AFTER A SLOW START...SOME CONVECTION HAS BEEN FIRING UP TO THE EAST OF THE PRE-FRONTAL TROUGH....WHICH IS IN CENTRAL NEW YORK STATE AND OF COURSE THE COLD FRONT...STILL JUST TO THE WEST OF WESTERN NEW YORK STATE. THESE ROGUE STORMS IN MONTGOMERY COUNTY HAVE GROWN TO SEVERE LIMITS (PER RADAR) AND HAVE SHOWN SOME MODERATE CONVERGENCE AND ROTATION. CELL VIL IS UP TO 67...HIGHER THAN OUR VIL OF THE DAY WHICH IS AT 57. ALREADY HAVE FIRED OFF A FEW SVRS. THE WHOLE AREA HAS BEEN INCLUDED IN A SEVERE THUNDERSTORM WATCH UNTIL 9 PM. THE ATMOSPHERE IS DESTABILIZING...AND WE HAVE SOME PRETTY HEALTHY HELICITIES...ESPECIALLY IN AND AROUND THE MID HUDSON VALLEY. MITIGATING FACTORS INCLUDE A NOT SO STEEP H8-H5 LAPSE RATE...BUT EVEN THAT SHOULD INCREASE WITH TIME. OUR AREA COMES UNDER RR REGION OF THE UPPER JETLET BY LATE IN THE DAY. THE COLD FRONT IS FORECAST TO CROSS OUR REGION BETWEEN 00Z-05Z. AFTER THAT...GOOD SUBSIDENCE AND DRYING SHOULD BRING CLEARING AND MUCH MORE COMFORTABLE CONDITIONS. IN FACT THE MET NOS STILL ONLY GO AROUND 70 FOR HERE TOMORROW. HOWEVER EVEN THE COOLER NAM GIVES A H8 TEMPS OF NO LOWER THAN ABOUT 10C SO BELIEVE THESE VALUES ARE TOO LOW GIVEN THE TIME OF YEAR. WENT CLOSER TO WARMER FWC/MET VALUES...ACTUALLY THROUGHOUT THE SHORT TERM. EITHER WAY SATURDAY AND ESPECIALLY SUNDAY...LOOK STELLAR. THE COOL NIGHTS WILL ALLOW US TO GIVES THOSE AIR CONDITIONERS A REST. BY INDEPENDENCE DAY...A SOUTH TO SOUTHWEST WIND WILL PUMP SOMEWHAT WARMER AND MORE HUMID WEATHER BACK OUR WAY...BUT IT SHOULD NOT BE AS UNBEARABLE AS WHAT WE HAVE ENDURE IN THIS STRETCH. && .LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...AFTER A QUIET SPELL THROUGH INDEPENDENCE DAY...ANOTHER COLD FRONT AND UPPER LEVEL TROUGH WILL APPROACH FROM THE NORTHWEST AND WILL BREAK THE BACK OF ANY IMPENDING HEAT WAVE. THE LATEST GFS ACTUALLY SHOWS A TENDENCY FOR A CUTOFF LOW TO TRY TO FORM ON BY LATE TUESDAY AND LINGER THROUGH WEDNESDAY. WILL KEEP CHANCES IN FOR TUESDAY AND WEDNESDAY AND SLIGHT CHANCES ON THURSDAY...ALTHOUGH THE AFOREMENTIONED FRONT AND UPPER AIR LOW LOOKS TO SLIDE EAST BY THAT DAY. && .AVIATION...THE MAIN CONCERN WILL BE CONVECTION INTO EVENING. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION LATE IN THE AFTERNOON OR EARLY EVENING. LOCALLY STRONG WIND GUSTS COULD REACH 40 KNOTS OR MORE BETWEEN ABOUT 20Z AND 01Z. IF STRONG WINDS/HAIL OR CLOUD TO GROUND LIGHTNING AFFECT KALB...A AWW WILL BE ISSUED. AFTER FROPA WINDS WILL SHIFT TO THE WEST-NORTHWEST AND ANY CLOUDS WILL DISSIPATE. WE WILL BE LOOKING AT VFR CONDITION THROUGH AT LEAST SATURDAY WITH UNRESTRICTED VISIBILITIES. && .HYDROLOGY...WHILE THE PRIMARY THEME UNTIL THIS EVENING SHOULD NOT BE FLASH FLOODING...THERE COULD VERY WELL BE SOME VERY LOCALIZED FLOODING. IN FACT...A FFW HAS ALREADY BEEN ISSUED FOR EASTERN MONTGOMERY COUNTY WHERE RADAR ESTIMATED TWO INCHES OF RAINFALL COULD BE FALLING PER HOUR. PWS WILL CREEP BACK TOWARD 2 INCHES. SOME BACK BUILDING IS POSSIBLE. WITH TIME...THE CELLS SHOULD START MOVING MORE QUICKLY WITH TIME BUT UNTIL THEN...COULD BE LOOKING AT SOME ADDITIONAL LOCALIZING FLOODING. MEANWHILE...AVERAGE RIVER BASIN RAINFALL IS PROJECTED TO BE AROUND HALF AN INCH...WHICH MEANS LARGER STEM RIVERS SHOULD NOT BE AFFECTED MUCH (IF AT ALL). AFTER THE COLD FRONT AND STORMS MOVES TO OUR EAST...DRY WEATHER AND NO HYDRO PROBLEMS ARE EXPECTED THROUGH THE HOLIDAY WEEKEND. THE NEXT CHANCE OF THUNDERSTORMS IS NOT UNTIL NEXT TUESDAY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...SEVERE THUNDERSTORM WATCH-001-013-020100 MA...SEVERE THUNDERSTORM WATCH-001-025-020100 NY...SEVERE THUNDERSTORMS WATCH- 032-033-038>043-047>054-058>061-063>066- 082>084-020100 VT...SEVERE THUNDERSTORM WATCH-013>015-020100 && SYNOPSIS...HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...KOLECI HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 1, 1:53 PM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 153 PM EDT FRI JUL 1 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-2 153 PM EDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... SEVERE THUNDERSTORM WATCH 572 IN EFFECT UNTIL 9 PM. .DAYS TWO THROUGH SEVEN... TUESDAY THOUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED IN THE FOLLOWING COUNTIES... IN CONNECTICUT... LITCHFIELD IN MASSACHUSETTS... BERKSHIRE IN NEW YORK... ALBANY COLUMBIA DUTCHESS FULTON GREENE HAMILTON HERKIMER MONTGOMERY RENSSELAER SARATOGA SCHENECTADY SCHOHARIE ULSTER WARREN WASHINGTON IN VERMONT... BENNINGTON WINDHAM
In the hours before
Special weather statement, Jul 1, 4:22 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 422 PM EDT FRI JUL 1 2005 NYZ039-082-012100- ...A STRONG THUNDERSTORM IN FULTON COUNTY... AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR STRATFORD...OR ABOUT 16 MILES NORTHEAST OF LITTLE FALLS...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... CAROGA LAKE AND CAROGA LAKE PUBLIC CAMPGROUND BY 445 PM EDT 6 MILES NORTHWEST OF MAYFIELD...6 MILES NORTH OF GLOVERSVILLE AND 8 MILES WEST OF CRANBERRY CREEK BY 500 PM EDT IF YOU ARE IN THE PATH OF THIS STORM SEEK SHELTER.
Special weather statement, Jul 1, 4:45 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 445 PM EDT FRI JUL 1 2005 NYZ047-012115- ...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR BREAKABEEN...OR ABOUT 6 MILES SOUTHEAST OF COBLESKILL...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... MIDDLEBURGH BY 450 PM EDT SCHOHARIE AND CENTRAL BRIDGE BY 455 PM EDT IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER.
Local storm report, Jul 1, 4:52 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
452 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG SCHAGHTICOKE 42.90N 73.59W
07/01/2005 RENSSELAER NY LAW ENFORCEMENT
WIRES DOWN...TREE DOWN.
&&
KLAPENTASpecial weather statement, Jul 1, 5:00 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 500 PM EDT FRI JUL 1 2005 NYZ041-042-083-012145- ...A LINE OF STRONG THUNDERSTORMS MOVING THROUGH SARATOGA AND NORTHERN WARREN COUNTIES... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF EAGLE POINT CAMPGROUND TO DAY CENTER TO EDINBURG...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTHEAST OF NEWCOMB TO 16 MILES SOUTHWEST OF LAKE GEORGE VILLAGE TO 17 MILES NORTHEAST OF GLOVERSVILLE...AND MOVING SOUTHEAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR... EAGLE POINT CAMPGROUND AND CHESTERTOWN BY 505 PM EDT LAKE LUZERNE CAMPGROUND...WARRENSBURG AND LAKE LUZERNE-HADLEY BY 515 PM EDT CORINTH BY 520 PM EDT ROCK CITY FALLS...LAKE GEORGE VILLAGE AND LAKE GEORGE BY 525 PM EDT BOLTON LANDING BY 530 PM EDT RAINFALL AMOUNTS WILL RANGE FROM A HALF AN INCH TO AN INCH FROM THIS LINE OF THUNDERSTORMS. TAW/HWJIV
Local storm report, Jul 1, 5:17 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
517 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD AMSTERDAM 42.94N 74.19W
07/01/2005 MONTGOMERY NY LAW ENFORCEMENT
STATE ROUTE 5 AND TRUAX ROAD WASHED OUT.
0335 PM TSTM WND DMG PATTERSONVILLE 42.89N 74.08W
07/01/2005 SCHENECTADY NY LAW ENFORCEMENT
TREES DOWN ON ROUTE 160
0350 PM HAIL ROTTERDAM JUNCTION 42.87N 74.05W
07/01/2005 0.75 INCH SCHENECTADY NY AMATEUR RADIO
LIMBS DOWN ALSO
0415 PM TSTM WND DMG SCHENECTADY 42.80N 73.93W
07/01/2005 SCHENECTADY NY LAW ENFORCEMENT
TREES DOWN
0420 PM TSTM WND DMG CLIFTON PARK 42.85N 73.81W
07/01/2005 SARATOGA NY LAW ENFORCEMENT
TREE DOWN
0430 PM TSTM WND DMG COLONIE 42.73N 73.85W
07/01/2005 ALBANY NY LAW ENFORCEMENT
WIRES DOWN
0445 PM TSTM WND DMG COLONIE 42.73N 73.85W
07/01/2005 ALBANY NY LAW ENFORCEMENT
TREE DOWN ON WIRES
0445 PM TSTM WND DMG SCHAGHTICOKE 42.90N 73.59W
07/01/2005 RENSSELAER NY LAW ENFORCEMENT
WIRES DOWN...TREE DOWN.
0450 PM TSTM WND DMG VALLEY FALLS 42.90N 73.56W
07/01/2005 RENSSELAER NY LAW ENFORCEMENT
TREES AND WIRES DOWN
&&
KLAPENTASpecial weather statement, Jul 1, 5:49 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 549 PM EDT FRI JUL 1 2005 NYZ040-041-043-048>050-083-084-012230- ...A LINE STRONG THUNDERSTORMS MOVING THROUGH EASTERN MONTGOMERY...SCHENECTADY...SARATOGA...NORTHERN WARREN AND SOUTHERN WASHINGTON COUNTIES... AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAKE GEORGE VILLAGE TO ROCK CITY FALLS TO 8 MILES WEST OF ROTTERDAM JUNCTION...OR ALONG A LINE EXTENDING FROM LAKE GEORGE VILLAGE TO 6 MILES NORTHWEST OF SARATOGA SPRINGS TO 6 MILES SOUTH OF AMSTERDAM...AND MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR... ROTTERDAM JUNCTION...MILTON AND GLENS FALLS BY 555 PM EDT SARATOGA SPRINGS AND BALLSTON SPA BY 600 PM EDT HUDSON FALLS AND FORT EDWARD BY 605 PM EDT COMSTOCK...SCOTIA AND SCHENECTADY BY 610 PM EDT RAINFALL AMOUNTS FROM THIS LINE MAY RANGE FROM A HALF AN INCH TO AN INCH. TAW/HWJIV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:48 PM EDT | Severe Thunderstorm Warning | ALY | Fulton | 57 min |
| Jul 1, 2:05 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery | 40 min |
| Jul 1, 2:36 PM EDT | Flash Flood Warning | ALY | Montgomery | 3 hr |
| Jul 1, 2:48 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery | 64 min |
| Jul 1, 3:01 PM EDT | Severe Thunderstorm Warning | ALY | Schenectady | 59 min |
| Jul 1, 3:28 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 74 min |
| Jul 1, 3:48 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 57 min |
| Jul 1, 4:01 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady | 61 min |
| Jul 1, 4:15 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 60 min |
| Jul 1, 4:36 PM EDT | Severe Thunderstorm Warning | ALY | Fulton | 55 min |
| Jul 1, 5:38 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 67 min |
| Jul 1, 5:55 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 65 min |
| Jul 1, 6:03 PM EDT | Flash Flood Warning | ALY | Rensselaer | 3 hr |
| Jul 1, 6:38 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 48 min |
| Jul 1, 6:49 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady | 49 min |
| Jul 1, 7:58 PM EDT | Severe Thunderstorm Warning | ALY | Schenectady | 65 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.